Alert archive / Missouri / Special Weather Statements in 2017
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 20, 2017, 11:13 AM CDT for Texas County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2017, 11:13 AM CDT (16:13 UTC)
- Expired
- Aug 20, 2017, 12:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
County Texas County, MO
The radar
The Springfield radar (KSGF), 136 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 12:00 PM CDT | HAIL 0.75 | 1 E Hartshorn, MO | PUBLIC REPORTED PENNY SIZED HAIL NEAR HARTSHORN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3491 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.3
The text
As transmitted.
893
WWUS83 KSGF 201613
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
1113 AM CDT SUN AUG 20 2017
MOZ082-083-201700-
Dent MO-Texas MO-
1113 AM CDT SUN AUG 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DENT AND TEXAS
COUNTIES UNTIL NOON CDT...
At 1113 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Houston, moving northeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Montauk State Park... Licking...
Houston... Summersville...
Raymondville... Huggins...
Plato... Montauk...
Bucyrus... Hazelton...
Elk Creek... Success...
Eunice... Yukon...
Roby... Hartshorn...
Solo... Simmons...
Prescott... Bendavis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3718 9165 3714 9225 3756 9225 3760 9175
3742 9165
TIME...MOT...LOC 1613Z 246DEG 26KT 3733 9209
$$
HatchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 20, 5:09 AM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, Aug 20, 5:09 AM CDT, 6 hours 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
509 AM CDT Sun Aug 20 2017
...12z Aviation Forecast Update...
.SHORT TERM...(Today and tonight)
Issued at 325 AM CDT Sun Aug 20 2017
All is quiet across the Missouri Ozarks region this morning but we
have been watching a couple features this morning. One very
localized cluster of storms just west of our CWA in southeast
Kansas that has been stationary over the past 3 or 4 hours. And we
are watching a complex of storms across northeast Kansas into
northwest Missouri moving southeastward. Hi-res model guidance
has been struggling with both of these features over the next few
hours.
We think the cluster in southeast Kansas will soon fizzle out and
not move into our local CWA this morning. The complex across
northern Missouri will mainly stay north of I-70 but will drop
down an outflow boundary later this morning into the afternoon.
That outflow boundary will be the focus for the development of
scattered showers and storms starting in Central Missouri and
slowly moving southward or even southwestward across the Missouri
Ozarks and maybe eventually southeast Kansas this afternoon. The
short term models do not pick up on this very well if any. The
NAMNest model guidance is trying to catch on the idea.
Given the strong instability and some shear, we think an isolated
strong storm is possible with gusty winds and hail up to the size
of quarters possible. There is abundant of low level moisture
available and there may be a localized heavy rainfall with any
storm that moves slowly.
There may be some pooling of dewpoints and surface moisture ahead
of the outflow boundary as it moves southward today. This will
help increase the heat index values especially for southeast
Kansas into western Missouri. There will be a heat advisory for
this afternoon for areas along and west of I-49 with heat index
values between 103 and 108 degrees.
.LONG TERM...(Monday through Saturday)
Issued at 325 AM CDT Sun Aug 20 2017
For the big Solar Eclipse, the sky conditions may be okay for some
and a little iffy for others across the region. The majority of
the area will see partly cloudy skies with a 20 percent chance
of a few showers or storms in the afternoon. The GFS is the most
bullish while the ECMWF and NAM has less QPF during the 17z to 19z
time frame. There may be more clouds just north of our local
area.
A decent shortwave will move across the Midwest Region on Tuesday
and bring down a Canadian cold front late Tuesday into Tuesday
night. Widespread showers and storms will be likely ahead and
along the cold front. A few strong storms will be possible Tuesday
afternoon and evening across the area. On average a general half
an inch to 1 inch of rainfall will be possible with the rain on
Tuesday and Tuesday night.
A very nice weather pattern will be around for the end of the week
into the early part of the weekend with highs in the upper 70s to
around 80 and overnight lows in the middle 50s to around 60
degrees.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 504 AM CDT Sun Aug 20 2017
Mainly VFR conditions are expected through the next 24 hours for
airports across the Missouri Ozarks region. Isolated to widely
scattered convection may develop by midday through the afternoon
and have included VCTS for this potential between 18z and 23z for
all TAF sites. Otherwise fair skies with light southerly winds
around 5 to 10 knots expected.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon today to 7 PM CDT this evening for
MOZ066-077-088-093-101.
KS...Heat Advisory from noon today to 7 PM CDT this evening for
KSZ073-097-101.
&&
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...GriffinHazardous weather outlook, Aug 20, 3:31 AM CDT, 7 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 331 AM CDT Sun Aug 20 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210845- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 331 AM CDT Sun Aug 20 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Hail risk. Limited Thunderstorm wind damage risk. Limited Flooding risk. Limited Lightning risk. Elevated Excessive heat risk. DISCUSSION... An outflow boundary will develop scattered storms across central Missouri and move southward into southern Missouri later this morning into the afternoon. There may be enough instability and wind shear for a limited threat for isolated wind gusts up to 60 mph and large hail up to quarter size possible. Abundant moisture may lead to a heavy rainfall threat with slow moving storms and very localized minor flooding will be possible. A combination of afternoon temperatures in the lower 90s and dewpoints in the middle to upper 70s will create heat index values of 103 to 108 degrees for extreme southwestern Missouri into southeast Kansas this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periodic isolated to scattered showers and thunderstorms are expected Monday. Heat index values may reach 100 to 104 across areas of southeast Kansas into parts of southwest and west central Missouri. There will be a better chance for widespread showers and storms Tuesday and Tuesday night with the passage of a cold front. A few strong storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Griffin
In the hours before
Special weather statement, Aug 20, 9:58 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
958 AM CDT SUN AUG 20 2017
MOZ091-092-201545-
Wright MO-Webster MO-
958 AM CDT SUN AUG 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WEBSTER AND WESTERN
WRIGHT COUNTIES UNTIL 1045 AM CDT...
At 958 AM CDT, Doppler radar was tracking a strong thunderstorm over
Niangua, or 7 miles northeast of Marshfield, moving southeast at 10
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hartville... Niangua...
Duncan... Grovespring...
Rader... Odin...
This includes Interstate 44 between mile markers 107 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3722 9288 3746 9287 3748 9247 3747 9242
3715 9244
TIME...MOT...LOC 1458Z 299DEG 11KT 3738 9279
HatchSpecial weather statement, Aug 20, 11:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1113 AM CDT SUN AUG 20 2017
MOZ082-083-201700-
Dent MO-Texas MO-
1113 AM CDT SUN AUG 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DENT AND TEXAS
COUNTIES UNTIL NOON CDT...
At 1113 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Houston, moving northeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Montauk State Park... Licking...
Houston... Summersville...
Raymondville... Huggins...
Plato... Montauk...
Bucyrus... Hazelton...
Elk Creek... Success...
Eunice... Yukon...
Roby... Hartshorn...
Solo... Simmons...
Prescott... Bendavis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3718 9165 3714 9225 3756 9225 3760 9175
3742 9165
TIME...MOT...LOC 1613Z 246DEG 26KT 3733 9209
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 10:25 PM CDT | Special Weather Statement | SGF | Taney | 50 min |
| Aug 20, 3:23 AM CDT | Heat Advisory | SGF | Barton, Jasper, McDonald, Newton, Vernon | 16 hr |
| Aug 20, 9:31 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 29 min |
| Aug 20, 9:58 AM CDT | Special Weather Statement | SGF | Webster, Wright | 47 min |
| Aug 20, 11:37 AM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 38 min |
| Aug 20, 12:06 PM CDT | Special Weather Statement | SGF | Howell | 39 min |
| Aug 20, 12:12 PM CDT | Special Weather Statement | SGF | Shannon | 48 min |
| Aug 20, 12:16 PM CDT | Special Weather Statement | SGF | Dent | 44 min |
| Aug 20, 12:46 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 29 min |
| Aug 20, 12:51 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 24 min |
| Aug 20, 1:50 PM CDT | Special Weather Statement | SGF | Oregon | 40 min |
| Aug 20, 5:15 PM CDT | Special Weather Statement | SGF | Cedar | 45 min |
| Aug 20, 5:32 PM CDT | Special Weather Statement | SGF | St. Clair | 43 min |
| Aug 20, 6:02 PM CDT | Special Weather Statement | SGF | Benton | 43 min |
| Aug 20, 6:11 PM CDT | Special Weather Statement | SGF | Cedar, Dade | 49 min |
| Aug 20, 6:35 PM CDT | Special Weather Statement | SGF | St. Clair | 40 min |
| Aug 20, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Polk | 32 min |
| Aug 20, 6:54 PM CDT | Areal Flood Advisory | SGF | Cedar, Dade, Polk | 6 hr |
Nearby
Special Weather Statements in Missouri, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.